| Catalog Number |
SC60A |
| Medical Device Problem Codes |
Positioning Failure (1158); Failure to Cut (2587); Component or Accessory Incompatibility (2897); Difficult to Open or Close (2921); Mechanical Jam (2983); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
10/10/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a laparoscopic appendectomy, the jaws did not open.Even after emergency treatment was performed, the jaws did not open.All necessary measures have been taken to open jaw.The cartridge color was blue.Additional suture was performed to complete the case.No further information is available.
Additional Manufacturer Narrative
(b)(4).Date sent 10/23/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional event information the patient is 25 years old, female, 160cm, 50kg and initial is (b)(6).The patient is currently under observation.The surgery was performed with three-port sc60a + gst60d.The knife stopped at 50mm and did not return when the device could be fired the knife returned.The firing lever was too stiff to grip, and it couldn't open or close.The staples were deployed.The surgeon commented that he felt something was stuck.There was a clip near the appendix, but it could not confirm from the case video whether it was stuck into the device.The ileocecal side was separated with an electric scalpel, sutured with 4-0 biosyn, the peripheral appendix was removed from the body through the camera port, it was separated with an electric scalpel, it could not be removed because the device was articulated, and the port wound for inserting the device was opened additionally and the device was removed from the body.There were no complications for 4 days after surgery.Additional information was requested, and the following was obtained: is the current patient status known? the patient is under observation, but as of postoperative day 4, no complications have been noted.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/3/2025.D4: batch # 369d80.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one sc60a device was returned with no apparent damage, with an endopath xcel trocar 12mm inserted in the device, and with a gst60d reload loaded on the device.The reload was received fully fired with some b-formed staples on the reload deck and with damage on reload deck.Upon analysis, the jaws and closure trigger were noted in the close position, the knife was noted to be slightly advanced.It was pushed the red manual knife reverse switch downward to reverse the knife motion and it was squeezed the firing trigger, completely until it rests on the closing trigger.It was pressed the anvil release button and the knife was returned to the home position as expected.It is possible that the knife advanced into anvil noted on the device was due to improper handling resulting on the device not been able to open.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.The event described of articulation unlocking, instrument compatibility, knife reverse could not be confirmed as the articulation mechanism was totally functional during functional testing and no issue related to instrument compatibility was noted.The device can be introduced/removed through the trocar.The knife reverse button worked properly during testing.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 369d80, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/3/2025.Additional information was requested, and the following was obtained: please confirm what color cartridge was used at the time of the issue.Goldwhat troubleshooting steps were taken to open the device? the device could not be opened, so the tissue was separated and removed using an electrocautery.Can the case video be provided for medical and engineering review? not confirmed.On which firing did the event occur? during appendectomy.What was the color of the first cartridge used? unknown.What was the cleaning technique between device firings? unknown.